Hail, Brown
- When
- August 22, 3:30 AM CST
- Where
- Brown County, 2 mi N of Richmond
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.550, -98.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 22, 2:35 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT TUE AUG 22 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT GOOD MOISTURE/TEMPERATURE ADVECTION CURRENTLY OCCURRING IN THE MID LEVELS IN THE NORTH-CENTRAL PART OF THE FORECAST AREA. MODELS SHOW THE GOOD ISENTROPIC LIFT DRIFTING EAST THIS MORNING. LOOKING AT 700 MB FRONTOGENESIS...IT APPEARS AS THOUGH THE BEST FORCING WILL DRIFT NORTHEAST OF THE AREA DURING THE AFTERNOON HOURS. ALTHOUGH MOST UNSTABLE CAPES APPEAR TO BE AROUND 750 TO 1000 J/KG...WITH 30 TO 35 KNOTS OF 1-6 KM SHEAR...A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IF THE FAVORABLE AREA FOR CONVECTION REMAINS STATIONARY AS IT HAS BEEN THE LAST FEW HOURS...FLASH FLOODING MAY BE A CONCERN. A STATIONARY FRONT OVER THE NEBRASKA/SD BORDER WILL PUSH NORTHWARD AS A WARM FRONT TODAY...PUSHING INTO THE NORTHERN FORECAST AREA BY THIS AFTERNOON. SURFACE BASED CONVECTION IS EXPECTED THIS AFTERNOON IN THE FAR WEST...DRIFTING EAST ACROSS THE MO RIVER VALLEY DURING THE EVENING. A WEAK MID LEVEL WAVE WILL HELP SET THE STAGE FOR CONVECTION TODAY...AND WILL PUSH INTO THE EAST LATER TONIGHT. SEVERE STORMS WILL BE POSSIBLE AGAIN...WITH 40+ KTS OF DEEP SHEAR AND 1500-2500 J/KG OF MIXED LAYER CAPE. THE NORTHWEST APPEARS TO BE THE MOST FAVORABLE AREA TODAY. WEDNESDAY LOOKS TO BE RATHER BENIGN FOR MOST OF THE DAY...WITH FRONTAL BOUNDARY PUSHING BACK SOUTH ACROSS THE FORECAST AREA. SURFACE BASED CONVECTION ON WEDNESDAY AFTERNOON WILL BE POSSIBLE IN THE NORTHWEST...WITH A STRONGER CAP TO THE SOUTH. ON THURSDAY...A STRONG UPPER WAVE WILL PUSH INTO THE REGION...MAINLY ND. A SURFACE LOW WILL PUSH ACROSS SD...WITH SEVERE STORMS POSSIBLE AHEAD OF THE COLD FRONT. THE BEST CHANCE FOR SEVERE STORMS ON THURSDAY WILL BE IN THE EAST LATE IN THE AFTERNOON/EARLY IN THE EVENING BEFORE THE COLD FRONT CLEARS THE EAST. .LONG TERM...FRIDAY THROUGH MONDAY MODELS STILL HAVING A DIFFICULT TIME RESOLVING FEATURES IN THE LONG TERM...WITH MAIN FCST CHALLENGE STILL BEING PCPN CHCS EARLY IN THE EXTENDED. FRIDAY IS NOW LOOKING MUCH DIFFERENT THAN 24 HOURS AGO...WITH MODELS ADVERTISING FRONT WELL THROUGH CWA BY 12Z FRIDAY. 00Z GFS/CANADIAN AND 18Z DGEX ARE ALL POINTING TOWARD A DRY FRIDAY WITH HIGH PRESSURE NOSING IN FROM WEST. GFS ENSEMBLES AGREE WITH THIS SOLN AND HAVE REMOVED MENTION OF PCPN FROM FCST FOR FRIDAY/FRIDAY NIGHT TIME FRAME. SATURDAY MAY BE AN INTERESTING DAY NOW AS WELL. THE GFS IS BRINGING WAA BACK WITH A VENGENACE DURING THE DAY SATURDAY WITH GOOD 7H/85H THETA-E FORCING NOTED. QPF OUTPUT IS IMPRESSIVE THAT FAR OUT FOR THE GFS...WITH PWATS INCREASING TO OVER AN INCH FOR THE ENTIRE CWA. HOWEVER...THE GFS KEEPS SFC LOW WELL SOUTH OF CWA WITH SFC HIGH LOCATED ACROSS DAKOTAS BY 00Z SUNDAY. AGREE THAT SOME OVERRUNNING PCPN MAY OCCUR SOUTH OF CWA ON SATURDAY...BUT QPF SOLN SEEN ON GFS LOOKS TO BE OVERDONE...SO HAVE DISCOUNTED FOR NOW. DRY FCST FOR REMAINDER OF FCST LOOKS GOOD. TEMP WISE...INHERITED GRIDS STILL LOOK GOOD...GIVEN 85H/7H TEMPERATURE REGIME. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 347 PM CDT MON AUG 21 2006 MNZ039-046-SDZ005>008-010-011-018>023-222100- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 347 PM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS A POSSIBILITY THAT SOME OF THE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT MAY BE SEVERE. A CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. SDZ003-004-009-015>017-033>037-045-048-051-222100- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES- HYDE-HAND-JONES-LYMAN-BUFFALO- 347 PM CDT MON AUG 21 2006 /247 PM MDT MON AUG 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS CENTRAL SOUTH DAKOTA AS A WEAK DISTURBANCE MOVES THROUGH THE AREA. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED AND CLOUD TO GROUND LIGHTNING WOULD BE THE ONLY THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THERE IS A POSSIBILITY THAT SOME OF THE THUNDERSTORMS TUESDAY INTO WEDNESDAY NIGHT MAY BE SEVERE. A CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. TT
The Aberdeen radar (KABR), 20 km away, was scanning. The volume nearest the first event began at 09:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532922.